Alert archive / North Carolina / Tornado Warnings in 2024
Tornado Warning 52, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Sep 27, 2024, 1:44 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2024, 1:44 PM EDT (17:44 UTC)
- Expired
- Sep 27, 2024, 2:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 27, 8:02 AM EDT | Tornado Watch | SPC | 12 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 5.7 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 8.1
The text
As transmitted.
011
WFUS52 KRAH 271744
TORRAH
NCC065-083-271830-
/O.NEW.KRAH.TO.W.0052.240927T1744Z-240927T1830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
144 PM EDT Fri Sep 27 2024
The National Weather Service in Raleigh has issued a
* Tornado Warning for...
Northwestern Edgecombe County in central North Carolina...
Central Halifax County in central North Carolina...
* Until 230 PM EDT.
* At 144 PM EDT, a severe thunderstorm capable of producing a tornado
was located 12 miles northeast of Rocky Mount, moving northeast at
35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Halifax around 200 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Enfield, Weldon, Leggett, Tillery, and Whitakers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
3634 7759 3631 7757 3630 7754 3632 7744
3629 7741 3626 7741 3624 7738 3621 7739
3597 7756 3599 7768 3607 7774 3611 7771
3615 7770 3613 7772 3615 7773 3644 7761
TIME...MOT...LOC 1744Z 203DEG 31KT 3607 7765
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
264 follow-up statements
594
WWUS52 KRAH 271758
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
158 PM EDT Fri Sep 27 2024
NCC065-083-271830-
/O.CON.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Edgecombe NC-Halifax NC-
158 PM EDT Fri Sep 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTH
CENTRAL EDGECOMBE AND CENTRAL HALIFAX COUNTIES...
At 157 PM EDT, a severe thunderstorm capable of producing a tornado
was located 1 mile east of Enfield, or about 10 miles south of
Halifax, moving north at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Halifax around 205 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Enfield, Weldon, Tillery, Whitakers, and South Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
3634 7759 3631 7757 3630 7754 3632 7744
3629 7741 3626 7741 3624 7738 3621 7739
3609 7752 3607 7767 3610 7772 3611 7771
3615 7770 3613 7772 3615 7773 3644 7761
TIME...MOT...LOC 1757Z 198DEG 30KT 3618 7763
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26478
WWUS52 KRAH 271806
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
206 PM EDT Fri Sep 27 2024
NCC065-271815-
/O.CAN.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Edgecombe NC-
206 PM EDT Fri Sep 27 2024
...THE TORNADO WARNING FOR NORTH CENTRAL EDGECOMBE COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.
&&
LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
3634 7759 3631 7757 3630 7754 3632 7744
3629 7741 3626 7741 3624 7738 3621 7739
3609 7752 3611 7762 3613 7764 3616 7768
3623 7770 3644 7761
TIME...MOT...LOC 1805Z 199DEG 28KT 3623 7762
$$
NCC083-271830-
/O.CON.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Halifax NC-
206 PM EDT Fri Sep 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR CENTRAL
HALIFAX COUNTY...
At 205 PM EDT, a severe thunderstorm capable of producing a tornado
was located 7 miles south of Halifax, moving north at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Halifax around 210 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Enfield, Weldon, Tillery, and South Weldon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 7759 3642 7756 3640 7755 3637 7755
3634 7759 3631 7757 3630 7754 3632 7744
3629 7741 3626 7741 3624 7738 3621 7739
3609 7752 3611 7762 3613 7764 3616 7768
3623 7770 3644 7761
TIME...MOT...LOC 1805Z 199DEG 28KT 3623 7762
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26925
WWUS52 KRAH 271815
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
215 PM EDT Fri Sep 27 2024
NCC083-271830-
/O.CON.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Halifax NC-
215 PM EDT Fri Sep 27 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR CENTRAL
HALIFAX COUNTY...
At 215 PM EDT, a severe thunderstorm capable of producing a tornado
was located 2 miles south of Halifax, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Halifax around 220 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3642 7756 3640 7755 3637 7755 3634 7759
3631 7757 3630 7754 3632 7744 3629 7741
3626 7741 3624 7738 3621 7739 3623 7761
3632 7766 3642 7759
TIME...MOT...LOC 1815Z 202DEG 27KT 3630 7758
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
26605
WWUS52 KRAH 271830
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
230 PM EDT Fri Sep 27 2024
NCC083-271839-
/O.EXP.KRAH.TO.W.0052.000000T0000Z-240927T1830Z/
Halifax NC-
230 PM EDT Fri Sep 27 2024
...THE TORNADO WARNING FOR CENTRAL HALIFAX COUNTY WILL EXPIRE AT 230
PM EDT...
The storm which prompted the warning has weakened below tornadic
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.
&&
LAT...LON 3642 7756 3640 7755 3637 7755 3634 7759
3631 7757 3630 7754 3632 7744 3629 7741
3626 7741 3624 7738 3621 7739 3623 7761
3632 7766 3642 7759
TIME...MOT...LOC 1829Z 203DEG 31KT 3640 7753
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 27, 1:15 PM EDT, 29 minutes earlier.
Area forecast discussion, Sep 27, 1:15 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 115 PM EDT Fri Sep 27 2024 .SYNOPSIS... Tropical Storm Helene, centered over eastern Kentucky, will weaken gradually as it races northward toward the Tennessee Valley today. The storm will then become absorbed into an upper level low, which will hold stationary over western Kentucky and western Tennessee through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 940 AM Friday... Minimal updates were made to the forecast with the morning update. Made minor tweaks to all hourly grids. The primary band of heavy rain arcs from Davidson County over to Chatham down to Cumberland continuing into South Carolina. This band is moving more northerly than northeasterly, but will eventually move across the entire area. This band will not only provide the heaviest rainfall, but will also bring the greatest tornado threat, although isolated storms outside of the band cannot be ruled out. Previous discussion follows. As of 400 AM Friday... Tropical Cyclone Helene made landfall at 1110 PM last night as a category 4 hurricane with max sustained winds of 140 mph near the Florida Big Bend. The rapid northerly movement of this strong storm of 25 to 30 mph continues as it plows into through the Southeast. HREF ensemble mean MSLP moves Helene into northern GA by 12z this morning where the official forecast shows Helene still as a warm-core tropical storm. Helene will undergo extra- tropical transition as it becomes absorbed into an occluded low over the lower Ohio Valley through the evening hours. Hi-Res guidance has come into good agreement that a feeder band of convection within a low-level convergence axis will begin to lift north into our area between 600 and 800 AM and progress east-northeast across central NC through the early afternoon. This feeder band will bring multiple hazards to central NC today and each are discussed below with conditions rapidly improving in its wake by mid/late afternoon. Wind: The strength TC Helene was able to reach, rapid inland movement, and expanding wind field as it begins to transition into an extra-tropical cyclone will combine to bring strong to locally damaging winds to portions of central NC. Wind gusts over northern GA and SC early this morning, well in advance of the core of of Helene, range from roughly 25-40 kts (30 to 45 mph). These winds will spread north as Helene approaches and into most of central NC, strongest in the western Piedmont. A blend of latest hi-res guidance suggest that sporadic gusts of 55 mph will be possible over the western Piedmont shortly after sunrise into the mid morning hours before gradually weakening into the afternoon. Tornado: An incredibly strong kinematic environment will continue to spread into central NC through the early morning into the afternoon hours. Large looping hodographs, especially in the low-levels, will result in 250 to over 400 m2/s2 of 0-1 km SRH in advance of and within the convective band as it moves through central NC. Tornado potential will be maximized from early this morning over the southern Piedmont, Sandhills, and into the southern/central Coastal Plain and spreading north into the early afternoon hours. The greatest uncertainty will be the degree of instability can be achieved. MLCAPE of 500 J/kg of instability will overspread most of the area and will likely support rotating updrafts that will be capable of producing short-lived tornadoes anywhere in central NC. Greater instability closer to 1000 J/kg of MLCAPE is expected over the Sandhills into the southern/central Coastal Plain in advance of the convective line and may result in a greater/stronger tornado threat as updrafts are able to further deepen and may result in a more classic supercellular structures. Flooding: PWAT values will continue to climb into the 2 to 2.5 inch range as Helene approaches which will likely break daily records at GSO/MHX with the 12z RAOBs. This anomalous moisture will fuel heavy rain and torrential downpours within the axis of convection as it pivots across the area. Quick storm motions will thankfully keep totals more manageable for most locations (0.5 to 1.5), but swaths of 2-3 inches will be possible anywhere across central NC and may lead to flash flooding especially in urban and poor drainage locations. && .SHORT TERM /SATURDAY THROUGH SATURDAY NIGHT/... As of 400 AM Friday... A vertically stacked low pressure system will be gradually filling over the lower Ohio Valley by 12z Saturday. The axis of rich dew points in the low/mid 70s will be shifting out over the Atlantic with a streamer of dry mid-level air overhead. After some early morning fog and low overcast, generally clearing skies and fair weather diurnal cumulus clouds bubbling during the afternoon. A disturbance rotating around the base of the closed low to our west, may bring a passing shower to the western Piedmont during the evening into the overnight hours, but overall, expect a dry forecast for a majority of the day. Temperatures will peak in the low/mid 80s during the afternoon with overnight low settling in the 60s. && .LONG TERM /SUNDAY THROUGH THURSDAY/... As of 325 AM Friday... A chance of showers and a few storms will persist Sun into Tue, mainly each afternoon/evening and primarily across the N. Dry weather will follow for mid week. The upper low which will have absorbed Helene is expected to drift slowly ENE over the Ohio Valley Sun/Mon, moving from NW KY to N WV. This will keep our area within SW flow aloft and in the warm sector at the surface, between the surface low well to our WNW and high pressure centered off the Southeast coast. A diffuse frontal zone extending E of the KY low across VA combined with upslope-directed low level flow suggest the better chances for sufficient focus and lift will be across the N including the Triad/Triangle regions Sun and Mon. A surface low will develop in W NC early Mon and move into central NC Mon night, bringing a surface cold front with it. As this low is expected to deepen a bit as it pushes east off the SE VA/NE NC coast by late Tue, we should see a shift of better rain chances into NE sections Tue. The upper low over N WV will finally start to shear out and weaken into an open wave before shifting E and offshore Tue night, propelled by a strong northern stream wave pushing through S Canada and the N CONUS, reaching Quebec and the Northeast states Wed and pushing off the Northeast coast Thu. This will put our area into a drier NW flow Wed, prompting a trend to a dry forecast, then a secondary cold front associated with the strong northern stream wave will move through Wed night, drawing a cooler air mass into NC by Thu. Models are in fairly good agreement on this scenario, although the Canadian has a deeper low over N Ontario mid week and as such is cooler in our area by Thu. Will have temps 3-8 degrees above normal Sun/Mon, 1-6 degrees above normal Tue/Wed, then within a degree or two of normal Thu, although if the Canadian is correct, it could be even cooler Wed and esp Thu. -GIH && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 115 PM Friday... TAF period: The heaviest line of showers seems to be breaking up, meaning that RWI may not receive as intense rainfall as other TAF sites have received. Nevertheless, it is the last remaining TAF site with potential for heavy rainfall. Scattered showers are expected through the afternoon at the other terminals, but any visibility restrictions due to showers would be extremely brief. Overcast MVFR ceilings will continue at all sites through the late afternoon before clouds begin to scatter out in addition to lifting. As for winds, widespread gusts to 25 kt are expected through the afternoon, dropping to 20 kt around sunset and dropping to 5-10 kt by midnight. Outlook: Although Saturday and Saturday night will be dry, the remnants of Helene will begin to shift east from Kentucky to DC, bringing a chance of rain from Sunday to Tuesday (particularly across northern terminals). Conditions will then dry out Wednesday and Thursday. && .HYDROLOGY... As of 305 PM Thursday... Will issue a Flood Watch for the Piedmont and Sandhills region of central NC for tonight through 6pm Friday. Multiple rounds and bands of rain and thunderstorms will spread north across central NC through Friday. Given recent wet conditions, streamflows across Central North Carolina are significantly above normal per 7–14 day USGS stream flows. NASA SPoRT soil moisture percentiles are above the 90th percentile in the 0–10 cm and 0–40 cm layer across the southern coastal plain. In addition, 1-3 hr hour Flash Flood Guidance is essentially below 2 inches across most of the Piedmont. While the heaviest rain associated with Helene will be focused across the foothills and mountains, a general 1-3 inches with embedded heavier rain rate will cause a risk of flash flooding through late Friday afternoon. This will be especially true where creeks and streams are already swollen, and there are even some areas with ongoing road closures owing to rainfall over the past 2 to 3 days. Lower rainfall totals and a reduced threat of locally heavy rain across the northern and central Coastal Plain results in a reduced flood threat and have omitted those locations from the watch. Main stem river flooding is not expected to be as significant of an issue based on the 1-3 inch rain forecast, although heavy rates in the vicinity of the Rocky River near Norwood, which drain from west to east and may see heavier rain upstream, and also the routing of significantly heavier rainfall in the upper reaches of the Yadkin River may cause some flooding in the Yadkin basin. The Neuse and Tar are also abnormally high with the Neuse at Smithfield currently in minor flood. && .CLIMATE... Record High Minimum Temperatures: September 27: KGSO: 69/2011 KRDU: 73/2011 KFAY: 73/2017 && .RAH WATCHES/WARNINGS/ADVISORIES... Flood Watch until 6 PM EDT this evening for NCZ007>011-021>028- 038>043-073>078-083>086-088-089. Wind Advisory until 6 PM EDT this evening for NCZ007-021>025-038>042- 073>077-083>086-088-089. && SYNOPSIS...Hartfield NEAR TERM...Green/Swiggett SHORT TERM...Swiggett LONG TERM...Hartfield AVIATION...Green HYDROLOGY...Blaes CLIMATE...RAH
Hazardous weather outlook, Sep 27, 6:42 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 642 AM EDT Fri Sep 27 2024 NCZ083>086-088-089-281045- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 642 AM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...TORNADO WATCH 687 IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Tornado Watch. Wind Advisory. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. NCZ007-021>025-038>042-073>077-281045- Person-Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph- Chatham-Wake-Johnston-Stanly-Montgomery-Moore-Lee-Harnett- 642 AM EDT Fri Sep 27 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Wind Advisory. In addition, embedded thunderstorms in advance of Tropical Cyclone Helene will pose a risk of isolated tornadoes through mid afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ008>011-026>028-043-078-281045- Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-Wayne- 642 AM EDT Fri Sep 27 2024 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Bands of heavy rain and embedded thunderstorms will pose a risk of flooding and isolated tornadoes on Friday. Strong wind gusts between 30 and 40 mph will also be possible Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 27, 12:37 PM EDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1237 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM Flash Flood 3 S Bonnie Doone 35.06N 78.96W
09/27/2024 Cumberland NC Broadcast Media
Flooding on Cliffdale Road.
&&Local storm report, Sep 27, 12:51 PM EDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
1251 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM Non-Tstm Wnd Dmg 1 SSE Antioch 34.87N 79.19W
09/27/2024 Hoke NC Dept of Highways
Trees down on Cope Road near Lost Lake Road
Near Raeford.
&&Special weather statement, Sep 27, 1:00 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Raleigh NC
100 PM EDT Fri Sep 27 2024
NCZ027-028-042-043-078-271800-
Edgecombe NC-Nash NC-Johnston NC-Wayne NC-Wilson NC-
100 PM EDT Fri Sep 27 2024
...STRONG THUNDERSTORMS WILL IMPACT WAYNE...SOUTHERN NASH...
EDGECOMBE...WILSON AND EAST CENTRAL JOHNSTON COUNTIES THROUGH 200 PM
EDT...
At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Bailey to near Fremont to
near Beautancus. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rocky Mount, Goldsboro, Tarboro, Nashville, Wilson, Mount Olive, Elm
City, Fremont, Dortches, and Walnut Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 600 PM EDT for central North
Carolina.
&&
LAT...LON 3583 7739 3580 7747 3557 7782 3543 7783
3538 7780 3534 7782 3518 7784 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3521 7819 3554 7816 3583 7818
3614 7767 3614 7765 3587 7735 3582 7735
TIME...MOT...LOC 1659Z 236DEG 31KT 3582 7801 3561 7791 3508 7804
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KrenLocal storm report, Sep 27, 1:24 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
124 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM Flash Flood 7 NNW Durham 36.08N 78.95W
09/27/2024 Durham NC Public
Widespread flooding in neighborhood.
&&Local storm report, Sep 27, 1:38 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
138 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Flash Flood Clinton 35.00N 78.33W
09/27/2024 Sampson NC Public
Several roads flooded in Clinton.
&&Local storm report, Sep 27, 1:42 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Raleigh NC
142 PM EDT Fri Sep 27 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM Flash Flood 1 WNW Goldsboro 35.38N 77.99W
09/27/2024 Wayne NC Fire Dept/Rescue
High water on several roads in and around
Goldsboro.
&&The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 7:42 AM EDT | Special Weather Statement | RAH | Richmond | 33 min |
| Sep 27, 8:25 AM EDT | Flash Flood Warning | RAH | Anson, Stanly | 3 hr |
| Sep 27, 8:56 AM EDT | Special Weather Statement | RAH | Davidson | 34 min |
| Sep 27, 9:17 AM EDT | Tornado Warning | RAH | Moore | 28 min |
| Sep 27, 9:20 AM EDT | Special Weather Statement | RAH | Hoke | 25 min |
| Sep 27, 9:43 AM EDT | River Flood Warning | RAH | Davidson, Davie | 55 hr |
| Sep 27, 9:44 AM EDT | Tornado Warning | RAH | Chatham, Moore, Randolph | 31 min |
| Sep 27, 9:48 AM EDT | Special Weather Statement | RAH | Cumberland | 42 min |
| Sep 27, 9:50 AM EDT | Areal Flood Advisory | RAH | Alamance, Chatham, Cumberland, Harnett, Hoke, Lee and 3 more | 3 hr |
| Sep 27, 10:31 AM EDT | Flash Flood Warning | RAH | Cumberland, Harnett | 3 hr |
| Sep 27, 10:33 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Lee | 57 min |
| Sep 27, 10:34 AM EDT | Tornado Warning | RAH | Chatham, Orange | 26 min |
| Sep 27, 10:41 AM EDT | Tornado Warning | RAH | Chatham, Harnett, Lee, Wake | 24 min |
| Sep 27, 10:48 AM EDT | River Flood Warning | RAH | Anson, Stanly | 24 hr |
| Sep 27, 11:04 AM EDT | Tornado Warning | RAH | Durham, Orange | 26 min |
| Sep 27, 11:07 AM EDT | Tornado Warning | RAH | Chatham, Harnett, Johnston, Wake | 23 min |
| Sep 27, 11:09 AM EDT | Flash Flood Warning | RAH | Chatham, Durham, Orange, Wake | 4 hr |
| Sep 27, 11:11 AM EDT | Special Weather Statement | RAH | Wayne | 34 min |
| Sep 27, 11:13 AM EDT | Tornado Warning | RAH | Sampson | 47 min |
| Sep 27, 11:41 AM EDT | Flash Flood Warning | RAH | Johnston, Sampson, Wayne | 4 hr |
| Sep 27, 11:57 AM EDT | Special Weather Statement | RAH | Wake | 33 min |
| Sep 27, 12:07 PM EDT | Special Weather Statement | RAH | Wayne | 38 min |
| Sep 27, 12:15 PM EDT | Areal Flood Advisory | RAH | Franklin, Granville, Vance, Warren | 3 hr |
| Sep 27, 12:27 PM EDT | Tornado Warning | RAH | Johnston, Wayne | 33 min |
| Sep 27, 12:34 PM EDT | Special Weather Statement | RAH | Granville, Vance | 56 min |
| Sep 27, 12:43 PM EDT | Tornado Warning | RAH | Franklin, Granville, Vance, Warren | 12 min |
| Sep 27, 1:00 PM EDT | Special Weather Statement | RAH | Edgecombe, Wayne, Wilson | 60 min |
| Sep 27, 1:02 PM EDT | Flash Flood Warning | RAH | Edgecombe, Nash, Wilson | 2 hr |
| Sep 27, 1:07 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wayne, Wilson | 68 min |
| Sep 27, 1:16 PM EDT | Tornado Warning | RAH | Edgecombe, Nash, Wilson | 29 min |
| Sep 27, 2:26 PM EDT | Areal Flood Warning | RAH | Forsyth | 30 hr |
| Sep 27, 2:58 PM EDT | Areal Flood Warning | RAH | Chatham, Durham, Orange, Wake | 5 hr |
| Sep 27, 3:23 PM EDT | Areal Flood Warning | RAH | Edgecombe, Nash, Wilson | 11 hr |
| Sep 27, 3:27 PM EDT | Areal Flood Warning | RAH | Johnston, Sampson, Wayne | 3 hr |
| Sep 27, 4:30 PM EDT | River Flood Warning | RAH | Chatham | 14 hr |
| Sep 27, 6:15 PM EDT | Special Weather Statement | RAH | Granville | 60 min |
| Sep 27, 6:16 PM EDT | Special Weather Statement | RAH | Person | 44 min |
| Sep 27, 6:35 PM EDT | Tornado Warning | RAH | Granville, Person | 21 min |
Nearby
Tornado Warnings in North Carolina, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.